Alert archive / Nebraska / Wind Advisories in 2022

Wind Advisory 3, NWS Omaha, NE

March 17, 20226 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Mar 17, 2022, 2:46 PM CDT for 6 counties in Nebraska. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2022, 2:46 PM CDT (19:46 UTC)
Expired
Mar 18, 2022, 3:35 AM CDT
In force
13 hr
Issued by
NWS Omaha, NE

Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS73 KOAX 171946
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
246 PM CDT Thu Mar 17 2022

NEZ088>093-180400-
/O.NEW.KOAX.WI.Y.0003.220317T1946Z-220318T1700Z/
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Fairbury, Beatrice, Tecumseh, Sterling, 
Auburn, Pawnee City, Table Rock, and Falls City
246 PM CDT Thu Mar 17 2022

...WIND ADVISORY IN EFFECT UNTIL NOON CDT FRIDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Jefferson, Gage, Johnson, Nemaha, Pawnee and 
  Richardson Counties.

* WHEN...Until noon CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Albright
1 follow-up statement
580 
WWUS73 KOAX 180835
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
335 AM CDT Fri Mar 18 2022

NEZ088>093-180945-
/O.CAN.KOAX.WI.Y.0003.000000T0000Z-220318T1700Z/
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Fairbury, Beatrice, Tecumseh, Sterling, 
Auburn, Pawnee City, Table Rock, and Falls City
335 AM CDT Fri Mar 18 2022

...WIND ADVISORY IS CANCELLED...

However, northerly winds gusting around 25 mph are expected 
through today.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 17, 1:03 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 17, 1:03 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
103 PM CDT Thu Mar 17 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 320 AM CDT Thu Mar 17 2022

A deepening trough axis has rounded the Four Corners region early
this morning and is forecast to close off as it ejects eastward into
the southern Plains through early Friday. An associated surface
low currently over New Mexico will track eastward across the
southern Plains and toward central Oklahoma and eventually
northeastward into central Missouri by Friday morning. Regional
radar shows a band of echoes in a southwest to northeast fashion
across portions of northeast Nebraska early this morning. Cloud
heights and surface observations show that these echoes remain
aloft with point forecast soundings indicating a large dry layer
despite ongoing mid-level frontogenetical forcing. In fact, point
forecast soundings indicate a lack of saturation in the low levels
until later this evening.

As the upper trough/low moves east along the KS/OK border overnight,
broad scale forcing for ascent will increase across our southern
counties in southeastern Nebraska and southwest Iowa as the column
finally begins to saturate. Dry air to the north of this will create
a tight north/south gradient across our area. Parts of our southern
CWA could see up towards 0.5-1.00" of QPF which would be very
welcome moisture to the area. As for snow, the NAM is the odd model
out being the coldest one and gives the area several inches of
snow. Based on latest thermo profiles, we think there will be an
extended period of rain/snow mix. The ground temperatures should
be just warm enough to where the snowfall rates will not be high
enough to accumulate much snow and most of what falls will melt.
Do think the grassy areas could see up toward an inch or possibly
two, but most roadways should remain wet with maybe a bit of
accumulating slush as ambient surface temperatures remain near to
just above freezing. The higher accumulations will remain along
the KS/NE and IA/MO borders. Pops will end from west to east with
the departing system and these will linger into Friday morning.

This system moves east of the area on Friday with quiet conditions
for a few days as upper-level heights build over the nation's mid-
section. This should push highs by Sunday well into the upper 60s
to mid 70s.

A large trough is forecast to dig across the Rockies and into the
central Plains by early next week with deterministic model runs
coming into much better agreement than previous runs. This system
looks to bring much-needed moisture into a large portion of the
area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1253 PM CDT Thu Mar 17 2022

The main aviation concerns over the next 24 hours include gusty
north winds, low ceilings and rain/snow. Winds should be
sustained at 10 to 25 kts with gusts of 25 to 40 kt through 18Z
Friday. Strongest gusts (> 35 kt) should occur from KLNK
southward. Ceilings and visibility should remain VFR through 00Z
Friday, then MVFR conditions (cloud bases 1000 to 2500 ft with
visibilities of 1/2 SM to 5 SM) will spread over southeast
Nebraska and western Iowa between 00Z and 18Z Friday. The lowest
visibility and ceilings will be associated with rain and snow.
Snow is most likely between 08Z and 14Z Friday, but it isn't a
guarantee. If snow occurs, snowfall rates may approach 1 inch per
hour. Conditions should improve over the region after 18Z Friday.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Kern
AVIATION...Albright
Hazardous weather outlook, Mar 17, 11:32 AM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1132 AM CDT Thu Mar 17 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-180645-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1132 AM CDT Thu Mar 17 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

A rain snow mix is expected tonight and Friday morning. Though
ground temperatures are warm, bursts of heavier snow, with
snowfall rates over 1 inch per hour, could produce localized
accumulations of 1 to 2 inches. The greatest snow potential is
expected along and south of Interstate 80 between 4 AM and 8 AM.
Warmer ground temperatures should limit any travel impacts by
keeping the roads mostly wet.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A rain snow mix may linger across southeast Nebraska and southwest
Iowa through 10 AM Friday. Warming temperatures should prevent any
significant impacts from additional snowfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Nebraska, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.